MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE CS-2500; AUTOMATED BLOOD COAGULATION ANALYZER

SYSMEX CORPORATION, I SQUARE CS-2500; AUTOMATED BLOOD COAGULATION ANALYZER
Model Number CS-2500
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sysmex cs-2500 is a screening device used for monitoring anti-coagulant therapy and identification of coagulation abnormalities.The cs-2500 instructions for use (ifu) chapter 2 - principles of operation, section 2.1 - system overview, cautions the user: "results should always be evaluated in conjunction with clinical and other laboratory findings." per the ifu, chapter 2, principles of operation, "the following is displayed if there is an error in the analysis result: meaning analysis result could not be obtained due to errors and other problems".The cs-2500 ifu, chapter 8 - troubleshooting, section 8.5 - error message list, provides a listing of error messages for this instrument and their causes/corrective actions are as follows.The following information is provided for the error generated by the sample analyses: message: early reaction error: early %.Possible cause: an abnormal reaction was detected at the initial stage of the aptt coagulation reaction.Corrective actions/ countermeasures: check the coagulation curve and follow the judgment criteria for your institution.Alternatively, check the volumes of sample and reagent, then repeat the test.The analyzer performed as designed by alerting the operator to possible sample abnormality requiring further verification of accurate results prior to reporting.A sample/patient specific abnormality could not be ruled out as a contributing factor.No systemic product deficiency was identified.
 
Event or Problem Description
The sample was analyzed for an activated partial thromboplastin time (aptt).No numerical value was generated with an "early reaction error (early %)".The user reviewed the coagulation curve and reported a numerical value for the aptt.The patient's therapy was changed from heparin to argatroban based on the numerical result.No patient harm was reported based on the administration of argatroban.

Brand Name
CS-2500
Common Device Name
AUTOMATED BLOOD COAGULATION ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
MDR Report Key9935571
Report Number1000515253-2020-00014
Device Sequence Number2497643
Product Code JPA
UDI-Device Identifier04987562433735
UDI-Public(01)04987562433735(11)170615
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172286
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCS-2500
Device Catalogue NumberBV981798
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2020
Initial Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;